Cold/Wind Chill, Adams
- When
- January 1, 12:00 AM CST to January 12, 6:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
January 1 - 12 was much colder than normal across the region. For many locations, temperatures dropped below zero for the first time in 10 years.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
January 1 - 12 was much colder than normal across the region. For many locations, temperatures dropped below zero for the first time in 10 years. For Quincy, IL, the first 12 days of January were the 3rd coldest for that time period on record.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 31, 11:56 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1156 PM CST THU DEC 31 2009 .UPDATE... /836 PM CST THU DEC 31 2009/ UPDATED FORECAST TO GO WITH MAINLY CLEAR SKIES AS CLOUDS CLEARED OUT QUICKLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE ALSO DECREASING OVER CNTRL AND NERN MO AS SURFACE RIDGE MOVES EWD OVER THE PLAINS. HAVE LOWERED TEMPERATURES IN THIS SAME AREA. BRITT && .DISCUSSION... /251 PM CST THU DEC 31 2009/ FCST FOCUS FOR THE NEXT 7 DAYS WILL BE TEMPS. EXPECT THE FIRST WEEK OF 2010 TO BE COLD AND DRY WITH THE EXCEPTION OF FLURRIES. COLD FRONT MOVED THRU THE CWA VERY EARLY THIS MORNING WITH THE COLD AIR LAGGING BEHIND BY A COUPLE OF HOURS. THIS COLD AIR WILL CONTINUE TO ADVECT INTO THE REGION TNGT...AIDED BY RADIATIONAL COOLING UNDER CLEAR SKIES. NRN PORTIONS OF THE CWA SHUD HAVE AMPLE TIME TO COOL TNGT BEFORE CLOUDS CURRENTLY OVER WRN IA MOVE INTO THE AREA. MDLS IN GOOD AGREEMENT WITH S/W DROPPING SWD THRU THE REGION TOMORROW. HAVE KEPT DRY POPS GOING FOR NOW WITH ONLY A MENTION OF FLURRIES INTO FRI NIGHT. BELIEVE THE BETTER MOISTURE WILL REMAIN N AND W OF THE CWA TOMORROW AFTERNOON. HAVE SILENT 20 POPS GOING FOR WRN AND SWRN PORTIONS OF THE CWA FOR SAT NIGHT INTO SUN AS A SYSTEM PASSES SSEWD ACROSS THE PLAINS. MDLS DIFFER REGARDING PLACEMENT OF THIS FEATURE. HAVE TRENDED TWD THE NAM/LOCAL WRF/ECMWF WHICH KEEP THIS FEATURE FURTHER WWD. THE REMAINDER OF THE SHORT TERM IS EXPECTED TO BE DRY. MDLS HAVE SPED UP THIS S/W ALLOWING NRN PORTIONS OF THE CWA TO CLEAR OUT EARLY TOMORROW NIGHT. WITH THE SNOWPACK OVER NRN MO AND W CNTL IL...TEMPS SHUD DROP QUICKLY. THE ONLY CAVEAT MAY BE IF WINDS REMAIN STRONGER OVERNIGHT...HELPING TO KEEP TEMPS WARMER. FOR THE WEEKEND AND INTO NEXT WEEK...KEPT A PERSISTENCE FCST GOING AS MDLS DO NOT PROG A CHANGE IN AIRMASS. TEMPS WILL WARM VERY SLOWLY UNTIL LATE WED AND INTO THURS. MDLS PROG ANOTHER CDFNT TO MOVE THRU THE AREA...REINFORCING THE COLD AIR ALREADY IN PLACE. MDLS PROG A TROF AS IT IS EJECTED OUT INTO THE PLAINS. HAVE LOW CONFIDENCE IN THIS SYSTEM AS MDLS DIFFER SIGNIFICANTLY REGARDING TIMING OF THIS TROF. HAVE THEREFORE KEPT DRY POPS GOING FOR NOW AND WILL REEVALUATE AS MDLS COME TO A CONSENSUS. TILLY && .AVIATION... /1135 PM CST THU DEC 31 2009/ FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED FOR THE FIRST PART OF THE TAF PD AS NWLY WINDS ADVECT IN VERY DRY AIR WITH ARCTIC HIGH BUILDING INTO THE REGION. ISENTROPIC LIFT ASSOCIATED WITH VORT LOBE MOVING THROUGH WRN GRTLKS WILL SUPPORT A PD OF MVFR CLOUDS ON FRI AFTN WITH SNOW FLURRIES ALSO POSSIBLE. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CST THU DEC 31 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 353 PM CST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE RIVER FLOODING IS ONGOING ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY COLD AIR WILL REMAIN OVER THE AREA FRIDAY NIGHT AND THROUGH THE WEEKEND...WITH WIND CHILL VALUES OF 10 TO 15 BELOW ZERO ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE TO MAJOR RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The national radar mosaic for the moment the first event began.
17 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, January 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218285, 218286, 218287, 218288, 218289, 218290, 218291, 218292, 218293, 218294, 218295, 218296, 218297, 218298, 218299, 218300, 218301.